MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An afx bifurcated stent graft, and two suprarenal cuff extensions were implanted to treat an abdominal aortic aneurysm.The bifurcated stent graft and the suprarenal cuff extension were implanted as planned, with the suprarenal cuff extension positioned just below the renal artery.The second surarenal cuff extension was successfully implanted above the terminal aorta to obtain sufficient overlap.The final angiogram showed the presence of a suspected type ib endoleak, that could not be resolved following the placement of an additional extension in each leg extending down to the external iliac artery.The procedure was concluded with no further treatment.As of the date of this report, there have been no additional patient sequelae reported and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, a clinical assessment could not confirm the reported event.The most likely cause of the loss of seal and the inability to mitigate the aneurysm at the implant procedure could not be determined due to lack of medical information surrounding the implant procedure.The clinical assessment found the severely angulated infrarenal aorta, the tortuous iliac anatomy and/or the concomitant use of a non endologix iliac stent contributed to this event.The event devices remain implanted in the patient and were not returned for further evaluation.The review of the manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Correction: updated adverse event information.Common device name updated contact information corrected to current contact.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6712595
Report Number2031527-2017-00362
Device Sequence Number11115625
Product Code MIH
UDI-Device Identifier00818009010117
UDI-Public(01)00818009010117(17)180417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/17/2018
Device Model NumberBA28-70/I16-30
Device Lot Number1332969-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR